MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC TI NUT 11MM WIDTH ACROSS FLATS; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC TI NUT 11MM WIDTH ACROSS FLATS; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 498.003
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient weight not available for reporting.Date of event: unknown.Additional product codes: mnh, mni, kwp, kwq.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient had a t11-l3 posterior spinal fusion with synthes universal spinal system (uss) (no screws in l1 - pedicle subtraction osteotomy level).According to the surgeon said that the patient had been experiencing increasing pain in the past month.At an unknown time, the l3 screws slid off the rod caudally.On (b)(6) 2018, the surgeon performed the revision surgery.He removed both of the 6.0 x 125mm rods.He then replaced the l3 7.0 x 55mm uss screws with 8.0 x 55mm screws.The existing screws were slightly loose in the bone.He then selected 6.0 x 150mm rods and connected them to the screws.He final tightened all the nuts and successfully completed the procedure.Concomitant devices reported: titanium hard rod (part 498.105, lot number unknown, quantity 2), titanium collar (part 498.010, lot number unknown, quantity 2), titanium side-opening screw (part 498.755, lot number unknown, quantity 2).This report is for one (1) titanium nut.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported that there was no patient consequence.

Brand Name
TI NUT 11MM WIDTH ACROSS FLATS
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7862304
Report Number2939274-2018-53690
Device Sequence Number1565698
Product Code NKB
UDI-Device Identifier10705034788579
UDI-Public(01)10705034788579
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K141897
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.003
Device Catalogue Number498.003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/21/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date09/10/2018
Supplement Report FDA Received Date10/09/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR